Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Mar 28, 2016, 12:08 AM CDT for Putnam County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2016, 12:08 AM CDT (05:08 UTC)
- Expired
- Mar 28, 2016, 12:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
County Putnam County, TN
The radar
The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
965
WWUS84 KOHX 280508
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 AM CDT MON MAR 28 2016
TNZ032-033-280545-
PUTNAM TN-OVERTON TN-
1208 AM CDT MON MAR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON AND CENTRAL
PUTNAM COUNTIES UNTIL 1245 AM CDT...
AT 1208 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ALGOOD...OR NEAR COOKEVILLE...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...ALGOOD...MONTEREY...CRAWFORD AND RICKMAN.
LAT...LON 3614 8512 3614 8510 3613 8513 3610 8515
3610 8524 3609 8525 3608 8524 3607 8547
3608 8550 3608 8553 3623 8555 3624 8553
3625 8553 3632 8512 3620 8508
TIME...MOT...LOC 0508Z 263DEG 49KT 3618 8545
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 27, 11:48 PM CDT, 20 minutes earlier.
Area forecast discussion, Mar 27, 11:48 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1148 PM CDT SUN MAR 27 2016 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... FRONTAL BOUNDARY NOW ENTERING OUR FAR NORTHWEST PORTION OF THE CWA. FORCING AND INSTABILITY IN THE PREFRONTAL SECTOR HAS DECREASED MARKEDLY OVER THE LAST HOUR OR TWO. ONLY REAL FORCING NOW IS ALONG THE ADVANCING BOUNDARY AND IS NARROW IN SCOPE WITH THE DEEPEST MOISTURE ON THE NARROW SIDE AS WELL. THUS...WILL OPT TO DECREASE POPS TO THE LIKELY CATEGORY FROM CATEGORICAL. LATEST HRRR STILL TRANSLATES THE NARROW BAND OF SHOWER AND TSTMS EASTWARD THROUGH THE ENTIRE MID STATE OVERNIGHT. OTW...NO OTHER CHANGES...UPDATE OUT SHORTLY. && .AVIATION... 06Z TAF DISCUSSION. FRONTAL BOUNDARY TO MOVE ACROSS THE REMAINDER OF THE MID STATE OVERNIGHT AND SHOULD CLEAR THE CWA BY 06Z TO 08Z. INSTABILITY AXIS HAS WEAKENED AND NEVER REALLY SHOWED MUCH EASTWARD TRANSLATION. HOWEVER...STILL EXPECTING MOSTLY SHOWERS FOR THE CSV AREA UNTIL AROUND 08Z OR SO...WITH A SLOW CLEARING TREND THEREAFTER. LOOK FOR SCT-BKN CIGS THAT ARE AOA 3KFT BY 12Z. CLEARING SKIES EXPECTED BY 18Z-21Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........21 LONG TERM..................07
Hazardous weather outlook, Mar 27, 9:11 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 911 PM CDT SUN MAR 27 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-281030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 911 PM CDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT... MAINLY NORTH OF I-40. THE MAIN THREAT WILL BE GUSTY WIND AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EXCESSIVE RAINFALL WEDNESDAY NIGHT AND THURSDAY COULD LEAD TO FLASH FLOODING ACROSS MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINES DOWN
In the hours before
Special weather statement, Mar 27, 6:36 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 636 PM CDT SUN MAR 27 2016 TNZ005-006-023-025-026-280015- MONTGOMERY TN-STEWART TN-DICKSON TN-CHEATHAM TN-HOUSTON TN- 636 PM CDT SUN MAR 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART... NORTHEASTERN HOUSTON...NORTHWESTERN CHEATHAM...MONTGOMERY AND NORTHWESTERN DICKSON COUNTIES UNTIL 715 PM CDT... AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS 8 MILES EAST OF ERIN...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKSVILLE...PLEASANT VIEW...CUMBERLAND CITY...SLAYDEN...PALMYRA... WOODLAWN AND CUNNINGHAM. LAT...LON 3624 8743 3639 8770 3664 8750 3641 8706 TIME...MOT...LOC 2335Z 239DEG 49KT 3634 8755 07
Special weather statement, Mar 27, 7:03 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
703 PM CDT SUN MAR 27 2016
TNZ005-280045-
STEWART TN-
703 PM CDT SUN MAR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 745 PM
CDT...
AT 702 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF PARIS LANDING STATE PARK...MOVING NORTHEAST AT
45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE LAKES.
LAT...LON 3666 8785 3663 8785 3664 8764 3661 8764
3644 8766 3643 8804 3649 8806 3652 8804
3656 8803 3668 8807 3668 8802
TIME...MOT...LOC 0002Z 239DEG 48KT 3656 8801
07Special weather statement, Mar 27, 9:39 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 939 PM CDT SUN MAR 27 2016 TNZ007>011-025>034-056>066-075-077>080-093>095-280415- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-DICKSON-CHEATHAM-DAVIDSON- WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB- WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE... CELINA...BYRDSTOWN...DICKSON...ASHLAND CITY...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 939 PM CDT SUN MAR 27 2016 ...HIGH WINDS JUST AHEAD OF AN APPROACHING COLD FRONT... AT 933 PM THIS EVENING...A COLD FRONT WAS LOCATED ALONG A SPRINGFIELD TO LINDEN LINE. THIS FRONT IS MOVING TO THE EAST AT 30 MPH. JUST IN ADVANCE OF THIS FEATURE...WIND GUSTS OF 30 TO 40 MPH WILL ACCOMPANY THE ASSOCIATED LINE OF SHOWERS AND ISOLATED THUNDERSTORMS. AREAS ALONG A SPRINGFIELD...TO ASHLAND CITY TO CENTERVILLE LINE WILL EXPERIENCE THESE HIGH WINDS BETWEEN 950 PM AND 1020 PM. 21
Special weather statement, Mar 27, 10:12 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 PM CDT SUN MAR 27 2016
TNZ008-027>029-059>062-280345-
TROUSDALE TN-MARSHALL TN-SUMNER TN-WILSON TN-DAVIDSON TN-
WILLIAMSON TN-RUTHERFORD TN-MAURY TN-
1012 PM CDT SUN MAR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD...
WILLIAMSON...MAURY...DAVIDSON...SOUTHERN SUMNER...WESTERN WILSON...
SOUTHWESTERN TROUSDALE AND NORTHWESTERN MARSHALL COUNTIES UNTIL 1045
PM CDT...
AT 1011 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RIDGETOP TO 8 MILES
NORTHWEST OF COLUMBIA...AND MOVING SOUTHEAST AT 45 MPH.
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...COLUMBIA...GALLATIN...LEBANON...HARTSVILLE...NASHVILLE...
MADISON...HENDERSONVILLE...SMYRNA...BRENTWOOD...LA VERGNE...SPRING HILL...
MOUNT JULIET...GOODLETTSVILLE...WHITE HOUSE...MILLERSVILLE...NOLENSVILLE...
FOREST HILLS...MOUNT PLEASANT AND OAK HILL.
THE MULE DAY CELEBRATION WILL ALSO BE IMPACTED.
LAT...LON 3638 8609 3540 8693 3568 8730 3572 8724
3577 8723 3642 8672 3641 8669 3653 8663
TIME...MOT...LOC 0311Z 296DEG 47KT 3638 8675 3570 8717
07Special weather statement, Mar 27, 11:29 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1129 PM CDT SUN MAR 27 2016 TNZ010-011-028-030>034-062>066-075-077>080-280730- CLAY-PICKETT-WILSON-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...LEBANON... MOUNT JULIET...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA... CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE... ALTAMONT...SPENCER 1129 PM CDT SUN MAR 27 2016 A LINE OF STORMS...FOLLOWED BY A COLD FRONT...WILL CONTINUE MOVING ACROSS THE AREA THROUGH THE EARLY MORNING HOURS. LOCATIONS EAST OF I-65...AND ESPECIALLY THE PLATEAU CAN EXPECT WINDS OF 35 TO 40 MPH INITIALLY...FOLLOWED BY A HOUR OR SO OF GUSTY WIND TO 25 MPH AS SHOWERS AND STORMS END.
Special weather statement, Mar 28, 12:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 AM CDT MON MAR 28 2016
TNZ032-033-280545-
PUTNAM TN-OVERTON TN-
1208 AM CDT MON MAR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON AND CENTRAL
PUTNAM COUNTIES UNTIL 1245 AM CDT...
AT 1208 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ALGOOD...OR NEAR COOKEVILLE...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...ALGOOD...MONTEREY...CRAWFORD AND RICKMAN.
LAT...LON 3614 8512 3614 8510 3613 8513 3610 8515
3610 8524 3609 8525 3608 8524 3607 8547
3608 8550 3608 8553 3623 8555 3624 8553
3625 8553 3632 8512 3620 8508
TIME...MOT...LOC 0508Z 263DEG 49KT 3618 8545
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:03 PM CDT | Special Weather Statement | OHX | Stewart | 42 min |
| Mar 27, 10:12 PM CDT | Special Weather Statement | OHX | Davidson, Maury, Sumner, Trousdale, Williamson, Wilson | 33 min |
| Mar 28, 12:59 AM CDT | Special Weather Statement | OHX | Cumberland | 16 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.